Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 48, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 17, 2013, 2:23 PM CDT for Cedar County, St. Clair County, Missouri. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 2:23 PM CDT (19:23 UTC)
- Expired
- Apr 17, 2013, 3:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 2:47 PM CDT | HAIL 0.5 | 9 S Osceola, MO | |
| Apr 17, 3:02 PM CDT | HAIL 1 | 5 Se Osceola, MO | |
| Apr 17, 3:16 PM CDT | HAIL 0.5 | Harper, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 11:11 AM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
413
WUUS53 KSGF 171923
SVRSGF
MOC039-185-172015-
/O.NEW.KSGF.SV.W.0048.130417T1923Z-130417T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 315 PM CDT
* AT 218 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 26 MILES
SOUTHWEST OF OSCEOLA...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAPLINGER MILLS...CEDAR SPRINGS...FILLEY...GERSTER...HARPER...
ICONIUM...LOWRY CITY...MONEGAW SPRINGS...OLYMPIA...OSCEOLA...
ROSCOE...TIFFIN...VISTA AND WAGONER.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3820 9350 3798 9351 3765 9392 3771 9406
3821 9384
TIME...MOT...LOC 1923Z 215DEG 43KT 3778 9391
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN3 follow-up statements
637
WWUS53 KSGF 171935
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT WED APR 17 2013
MOC039-185-172015-
/O.CON.KSGF.SV.W.0048.000000T0000Z-130417T2015Z/
CEDAR MO-ST. CLAIR MO-
235 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
CLAIR AND NORTH CENTRAL CEDAR COUNTIES UNTIL 315 PM CDT...
AT 233 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF OSCEOLA...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAPLINGER MILLS...CEDAR SPRINGS...GERSTER...HARPER...ICONIUM...LOWRY
CITY...MONEGAW SPRINGS...OSCEOLA...ROSCOE AND VISTA.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3778 9396 3821 9384 3820 9350 3798 9351
3771 9384
TIME...MOT...LOC 1936Z 218DEG 38KT 3785 9382
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN745
WWUS53 KSGF 171946
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT WED APR 17 2013
MOC039-171956-
/O.CAN.KSGF.SV.W.0048.000000T0000Z-130417T2015Z/
CEDAR MO-
246 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CEDAR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3820 9350 3798 9351 3783 9369 3783 9381
3789 9381 3789 9384 3790 9385 3821 9382
TIME...MOT...LOC 1946Z 218DEG 38KT 3793 9374
$$
MOC185-172015-
/O.CON.KSGF.SV.W.0048.000000T0000Z-130417T2015Z/
ST. CLAIR MO-
246 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
CLAIR COUNTY UNTIL 315 PM CDT...
AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
OSCEOLA...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GERSTER...HARPER...ICONIUM...LOWRY CITY...OSCEOLA...ROSCOE AND VISTA.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3820 9350 3798 9351 3783 9369 3783 9381
3789 9381 3789 9384 3790 9385 3821 9382
TIME...MOT...LOC 1946Z 218DEG 38KT 3793 9374
HAIL...1.00IN
WIND...60MPH
$$740
WWUS53 KSGF 171956
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT WED APR 17 2013
MOC185-172015-
/O.CON.KSGF.SV.W.0048.000000T0000Z-130417T2015Z/
ST. CLAIR MO-
256 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
CLAIR COUNTY UNTIL 315 PM CDT...
AT 252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
OSCEOLA...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GERSTER...HARPER...ICONIUM...OSCEOLA AND VISTA.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3795 9378 3821 9365 3820 9350 3798 9351
3785 9367
TIME...MOT...LOC 1956Z 223DEG 34KT 3798 9365
HAIL...1.25IN
WIND...60MPH
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 1:49 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 17, 1:49 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT WED APR 17 2013
.MESOSCALE DISCUSSION...
ISSUED AT 135 PM CDT WED APR 17 2013
18Z SPECIAL WEATHER BALLOON RELEASE SHOWING A VERY UNSTABLE
ATMOSPHERE PRIMED FOR STRONG TO SEVERE CONVECTION DEVELOPMENT.
CAPE VALUES APPROACHING 3000 TO 3500 J/KG ACROSS SOUTHERN
MISSOURI. SURFACE TEMPERATURES HAVE WARMED UP INTO THE LOWER 80S
WITH DEWPOINTS IN THE MIDDLE 60S. THE CAP IS WEAKENING AND WAS
AROUND -20 J/KG. 0-3KM STORM RELATIVE HELICITY VALUES ARE 250
M2/S2. PW VALUES AROUND 1.25 INCHES. STEEP LAPSE RATES ON THE
ORDER OF 8C/KM. WATER VAPOR IMAGERY IS SHOWING A WEAK MID LEVEL
WAVE OVER NORTHERN OKLAHOMA MOVING NORTHEAST AND WILL MOVE ACROSS
OUR WESTERN HALF OF THE AREA THIS AFTERNOON WHICH WILL HELP IN THE
DEVELOPMENT OF CONVECTION.
RADAR IS CURRENTLY SHOWING AN AREA OF STRONG CONVECTION ACROSS
WEST CENTRAL MISSOURI MOVING TOWARDS CENTRAL MISSOURI AT THIS
TIME. FOR THE NEXT COUPLE OF HOURS...EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO CONTINUE TO DEVELOP MAINLY OVER SOUTHEAST KANSAS
AND FAR WESTERN MISSOURI THROUGH MID AFTERNOON. THERE WILL BE A
CONCERN FOR AN ISOLATED SUPERCELL POTENTIAL WHICH WILL BE ABLE TO
PRODUCE VERY LARGE HAIL...DAMAGING WIND GUSTS UP TO 70 MPH...AND
ISOLATED TORNADOES THROUGH THE REST OF THE AFTERNOON.
&&
.SYNOPSIS...
ISSUED AT 341 AM CDT WED APR 17 2013
A VERY ACTIVE 48 HOURS OR SO ARE ON TAP AS A SLOW MOVING STORM
SYSTEM TRAVERSES THE REGION. THE MAIN FORECAST CONCERNS CONTINUE TO
BE THE POTENTIAL FOR SEVERE STORMS AND FLOODING FROM THIS
AFTERNOON THROUGH THURSDAY. THE FLOODING THREAT HAS BEEN ADDRESSED
IN THE HYDRO SECTION BELOW. THERE ARE ALSO OTHER FORECAST CONCERNS
INCLUDING FOG EARLY THIS MORNING...TEMPERATURES...AND THEN THE
POTENTIAL FOR A FEW NIGHTS OF FROST/FREEZING TEMPERATURES LATER
THIS WEEK.
AS OF 3 AM...A WARM FRONT WAS ANALYZED FROM NORTHWESTERN ARKANSAS
INTO FAR SOUTH CENTRAL MISSOURI. THIS FRONT HAS JUST RECENTLY
STARTED TO RETURN NORTH WITH PRESSURE FALLS NOW NOTED ALONG AND
NORTH OF THE OZARK PLATEAU. ADDITIONALLY...THE KSGF 88D VAD WIND
PROFILE IS NOW INDICATED SOUTHERLY WINDS AT ALL LEVELS. THUS...THE
FRONTAL INVERSION OVERHEAD HAS THINNED OUT SINCE LATE TUESDAY
EVENING. MEANWHILE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED FROM SOUTH CENTRAL KANSAS INTO FAR NORTHERN MISSOURI. THIS
ELEVATED CONVECTION HAS DEVELOPED IN AN AREA WHERE ISENTROPIC
UPGLIDE HAS ERODED A CAPPING INVERSION FOR PARCELS ROOTED AROUND OR
JUST BELOW THE 850 MB LEVEL.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 341 AM CDT WED APR 17 2013
AS WE HEAD INTO THIS MORNING...PATCHY FOG WILL CONTINUE ACROSS
CENTRAL MISSOURI TO THE NORTH OF THAT WARM FRONT. MEANWHILE...THE
RAP AND OTHER SHORT RANGE MODELS REFOCUS A LOW LEVEL JET ACROSS
EASTERN OKLAHOMA AND VEER IT INTO SOUTHWESTERN MISSOURI.
TYPICALLY...A SETUP LIKE THIS WOULD YIELD SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEASTERN KANSAS AND WESTERN
MISSOURI. ONE THING THAT WILL BE INTERESTING TO SEE IS OUR 12 UTC
RAOB. INDICATIONS ARE THAT AN ELEVATED MIXED LAYER REMAINS
ENTRENCHED ACROSS THE REGION. EVEN ABOVE THIS LAYER...THERE IS AT
LEAST SOME QUESTION AS TO WHETHER OR NOT PARCELS WILL BE BUOYANT
GIVEN THE IMPINGING LOW LEVEL JET. AT THIS TIME...MY GUT FEELING
SAYS THAT WE WILL SEE ELEVATED CONVECTION DEVELOP ALONG AND WEST
OF THE HIGHWAY 65 CORRIDOR A BIT LATER THIS MORNING.
ONE SCENARIO WE WILL HAVE TO WATCH VERY CLOSELY TODAY IS THE
POTENTIAL FOR CONVECTION TO BECOME ROOTED IN THE BOUNDARY LAYER.
THERE ARE STILL SOME INDICATIONS BY SHORT RANGE MODELS THAT THIS
COULD OCCUR ACROSS THE MISSOURI OZARKS THIS AFTERNOON. AGAIN...THE
ASSUMED PRESENCE OF THAT ELEVATED MIXED LAYER WILL REALLY PLAY A
ROLE HERE. IF SURFACE BASED CONVECTION CAN DEVELOP...ENOUGH DEEP
LAYER SHEAR EXISTS FOR SUPERCELLS. ADDITIONALLY...THAT WARM FRONT
WILL BE RETURNING NORTH ACROSS THE OZARKS THROUGHOUT THE DAY. THAT
FRONT WILL BEEF UP LOW LEVEL SHEAR PROFILES AND PROMOTE THE
POTENTIAL FOR LOW LEVEL ROTATION. ANY NORTHEASTWARD MOVING LINE
SEGMENTS WOULD ALSO HAVE MESOVORTEX POTENTIAL GIVEN LOW LEVEL
SHEAR PROFILES. WE WILL THEREFORE ADVERTISE A LIMITED RISK FOR ALL
MODES OF SEVERE THIS AFTERNOON.
TEMPERATURE FORECASTS WILL BE JUST AS CHALLENGING AS THOSE OF
TUESDAY WITH THAT WARM FRONT RETURNING NORTH. AT THIS TIME...WE
FEEL THAT THE FRONT WILL MAKE IT INTO THE TRUMAN LAKE AND LAKE OF
THE OZARKS REGION BY LATE THIS AFTERNOON. THIS SHOULD RESULT IN
MOST AREAS WARMING AT LEAST INTO THE LOWER OR MIDDLE 70S.
LOCATIONS ACROSS SOUTH CENTRAL MISSOURI SHOULD APPROACH THE 80
DEGREE MARK.
PRECIPITATION COVERAGE MAY THEN ACTUALLY DIMINISH ACROSS MUCH OF THE
AREA THIS EVENING. THE ONE EXCEPTION WILL BE EXTREME SOUTHEASTERN
KANSAS AND WEST CENTRAL MISSOURI WHERE STRONG UPPER LEVEL DIFFLUENCE
SHOULD PROMOTE CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT.
CONVECTION IS THEN EXPECTED TO BECOME MORE FOCUSED LATE TONIGHT AS
HEIGHT FALLS OVERTAKE A COLD FRONT ACROSS EASTERN KANSAS. A LINE OF
STRONG TO SEVERE THUNDERSTORMS SHOULD SHARPEN UP AND PUSH INTO
WESTERN MISSOURI SOMETIME AFTER 2 AM. THIS LINE OF THUNDERSTORMS
WILL THEN MAKE SLOW PROGRESS TO THE EAST ACROSS THE MISSOURI OZARKS
DURING THE DAY ON THURSDAY...BEFORE EXITING SOUTH CENTRAL MISSOURI
EARLY THURSDAY EVENING. DAMAGING STRAIGHT LINE WINDS AND PERHAPS
SOME HAIL WILL BE POSSIBLE WITH THIS LINE OF STORMS. 0-3 KM BULK
SHEAR VECTORS ARE ALSO EXPECTED TO ALIGN FAVORABLY WITH THE FRONT TO
PROMOTE MESOVORTEX AND ATTENDANT ISOLATED TORNADO POTENTIAL.
HIGH TEMPERATURES ON THURSDAY WILL BE COMPLETELY DEPENDENT ON
FRONTAL TIMING. MANY LOCATIONS ACROSS THE CENTRAL AND EASTERN OZARKS
WILL SEE THEIR HIGH TEMPERATURES IN THE MORNING. BEHIND THAT
FRONT...A BRISK NORTHWEST WIND AND TEMPERATURES FALLING THROUGH THE
50S INTO THE 40S WILL BE A RUDE AWAKENING AFTER THE MILD
TEMPERATURES OF TODAY. CONTINUED COLD ADVECTION WILL THEN SET THE
STAGE FOR A POTENTIAL LIGHT FREEZE THURSDAY NIGHT. AT THIS TIME...IT
APPEARS THAT WINDS MAY BE A BIT TOO STRONG TO PROMOTE FROST
POTENTIAL. MUCH BELOW NORMAL TEMPERATURES WILL CONTINUE INTO FRIDAY
WITH HIGHS ONLY IN THE LOWER 50S. TEMPERATURES WILL AGAIN APPROACH
THE FREEZING MARK FRIDAY NIGHT ALTHOUGH MODELS DO INDICATE AN UPTICK
IN SOUTHWESTERLY SURFACE WINDS. IF THESE WINDS MATERIALIZE...IT
COULD KEEP MOST AREAS IN THE MIDDLE 30S VERSUS LOWER 30S. AT THIS
POINT...WE HAVE KEPT LOWS IN THE LOWER 30S.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 341 AM CDT WED APR 17 2013
MEDIUM RANGE MODELS THEN CONTINUE TO ADVERTISE WEAK SHORT WAVE
ENERGY MOVING ACROSS THE CENTRAL UNITED STATES LATER SUNDAY INTO
MONDAY. WE STILL BELIEVE THAT THIS WAVE WILL BE MOISTURE
STARVED...THUS WE HAVE KEPT POPS IN THE 20-30 PERCENT RANGE. MUCH
STRONGER ENERGY IS THEN PROGGED TO DIG THROUGH THE CENTRAL ROCKIES
AND EJECT OUT TOWARDS THE OZARKS AROUND MIDWEEK. THIS WILL BE OUR
NEXT GOOD SHOT AT WIDESPREAD RAINFALL. AS FOR TEMPERATURES...A
SLOW WARMING TREND IS EXPECTED FROM THIS WEEKEND INTO THE START OF
NEXT WORK WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1158 AM CDT WED APR 17 2013
ACTIVE PERIOD FOR THIS TAF ISSUANCE. WARM FRONT HAS LIFTED NORTH
OF ALL 3 TAF SITES WHICH ARE NOW FIRMLY IN THE WARM SECTOR.
SHORTWAVE ENERGY SPREADING INTO THE AREA FROM THE SOUTHWEST COULD
HELP TO INITIATE CONVECTION WITHIN THE WARM SECTOR. MORE FAVORABLE
DEVELOPMENT WILL BE IN THE VICINITY OF THE FRONTAL BOUNDARY OVER
THE FAR NORTHWESTERN PORTION OF THE CWA AND PLAN ON KEEPING JLN
WITHIN A TEMPO GROUP FOR CONVECTION FOR SEVERAL HOURS THIS
AFTERNOON. THE MAIN SHOW FOR CONVECTION WILL LIKELY OCCUR AFTER
05Z AS THE UPPER LEVEL WAVE BEGINS TO KICK THE COLD FRONT
EASTWARD. LOW LEVEL WIND SHEAR WILL BE LIKELY FROM THIS EVENING
THROUGH THE OVERNIGHT HOURS. GENERALLY EXPECTING VFR CONDITIONS
UNTIL THE CONVECTION BEGINS AND THEN IFR/LIFR BOTH AHEAD OF AND
BEHIND THE FRONT.
&&
.HYDROLOGY...
ISSUED AT 341 AM CDT WED APR 17 2013
SCATTERED TO PERHAPS NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
FROM TODAY INTO THIS EVENING...WITH THE BEST COVERAGE EXPECTED TO
OCCUR ACROSS EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY. THE MAIN
THREAT FOR FLOODING IS THEN EXPECTED TO START LATE TONIGHT AND
CONTINUE INTO THURSDAY AS A SLOW MOVING LINE OF THUNDERSTORMS
ADVANCES EAST ACROSS THE MISSOURI OZARKS ALONG A COLD FRONT.
WIDESPREAD RAINFALL AMOUNTS OF ONE AND A HALF TO TWO AND A HALF
INCHES ARE EXPECTED FROM THIS MORNING THROUGH EARLY THURSDAY
EVENING. LOCALLY HIGHER AMOUNTS WILL BE LIKELY. ONE IMPORTANT NOTE
IS THAT RAINFALL RATES WITH THAT LINE OF STORMS WILL LIKELY APPROACH
1 AND 3 HOUR FLASH FLOOD GUIDANCE. THE CURRENT FLASH FLOOD WATCH
COVERS THIS WELL AND NO CHANGES ARE PLANNED AT THIS TIME. WE DID
CONSIDER ADDING A FEW COUNTIES TO THE SOUTH AND EAST OF THE CURRENT
WATCH...BUT HELD OFF TO GET A FEEL FOR FRONTAL SPEED AND BECAUSE THE
MAIN IMPACTS WILL OCCUR THURSDAY AFTERNOON. ONE FINAL NOTE IS THAT
WE WILL BE LOOKING AT RIVER CONTINGENCY FORECASTS CLOSELY TODAY TO
GAGE THE PROSPECTS FOR RIVER FLOODING.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MOZ055>058-
066>071-077>081-088>091-093-094-101-102.
KS...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR KSZ073-097-101.
&&
MESOSCALE...GRIFFIN
SYNOPSIS...SCHAUMANN
SHORT TERM...SCHAUMANN
LONG TERM...SCHAUMANN
AVIATION...LINDENBERG
HYDROLOGY...SCHAUMANNHazardous weather outlook, Apr 17, 12:58 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT WED APR 17 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON OVER THE WESTERN AREAS MAINLY WEST OF THE HIGHWAY 65 CORRIDOR OF WESTERN MISSOURI AND SOUTHEAST KANSAS. HAIL UP TO THE SIZE OF HALF DOLLARS...DAMAGING WIND GUSTS UP TO 60 MPH...FREQUENT LIGHTNING...AND BRIEF LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE STORMS. THERE IS AN ELEVATED THREAT FOR SUPERCELL THUNDERSTORM DEVELOPMENT FROM THIS AFTERNOON INTO EARLY THIS EVENING OVER THE WESTERN HALF OF THE AREA... PRIMARILY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. IF THESE STORMS CAN DEVELOP...THERE WOULD BE A THREAT FOR HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS UP TO 70 MPH...AND A FEW TORNADOES POSSIBLE. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED LATE THIS AFTERNOON AND ESPECIALLY TONIGHT AS A STRONG AREA OF LOW PRESSURE DEVELOPS ACROSS THE CENTRAL PLAINS. AS THAT AREA OF LOW PRESSURE MOVES INTO NORTHERN MISSOURI LATE TONIGHT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG A SLOWLY ADVANCING COLD FRONT. THIS LINE OF STORMS IS EXPECTED TO MOVE INTO EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI AFTER 2 AM AND WILL APPROACH THE HIGHWAY 65 CORRIDOR AROUND SUNRISE. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS LINE OF STORMS. THERE WILL ALSO BE A THREAT FOR A ISOLATED TORNADOES EMBEDDED WITHIN THIS LINE. FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL ALL BE POSSIBLE...ESPECIALLY LATE TONIGHT ACROSS EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THAT LINE OF STRONG TO SEVERE STORMS WILL SLOWLY MOVE EAST ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS ON THURSDAY. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL ALL REMAIN POSSIBLE WITH THIS LINE OF STORMS. THERE WILL ALSO BE A CONTINUED THREAT FOR ISOLATED TORNADOES EMBEDDED WITHIN THIS LINE. THE THREAT FOR FLOODING WILL ALSO PERSIST INTO THURSDAY WITH STORM TOTAL RAINFALL AMOUNTS FROM ONE AND A HALF TO OVER THREE INCHES EXPECTED. RESIDUAL FLOODING MAY THEN PERSIST INTO AT LEAST FRIDAY...INCLUDING THE POTENTIAL FOR MAIN STEM RIVER FLOODING. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED ON THURSDAY AS A SHARPLY COLDER AIRMASS SPREADS OVER THE REGION BEHIND THAT COLD FRONT. FROST AND FREEZING TEMPERATURES WILL THEN BE POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THE MIDDLE OF NEXT WEEK AS A STORM SYSTEM TAKES SHAPE ACROSS THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG AND WEST OF THE I-49 CORRIDOR ACROSS SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON FOR AREAS WEST OF HIGHWAY 65 AND LATER TONIGHT FOR ALL AREAS OF THE MISSOURI OZARKS AND SOUTHWEST KANSAS. ACTIVATION MAY AGAIN BE NEEDED ON THURSDAY...ESPECIALLY ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Apr 17, 2:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT WED APR 17 2013
MOZ067-078-172000-
CEDAR MO-ST. CLAIR MO-
215 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND SOUTHERN ST. CLAIR
COUNTIES UNTIL 300 PM CDT...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLYMPIA...OR 11 MILES WEST OF STOCKTON...
MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CAPLINGER MILLS...CEDAR SPRINGS...
FILLEY...GERSTER...MONEGAW SPRINGS...OLYMPIA...OSCEOLA...ROSCOE...
VISTA AND WAGONER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3800 9351 3798 9351 3761 9397 3769 9407
3810 9383
TIME...MOT...LOC 1915Z 220DEG 38KT 3770 9398
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Bates, Vernon | 3 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Cedar | 67 hr |
| Apr 17, 2:15 PM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 45 min |
| Apr 17, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 63 min |
| Apr 17, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 60 min |
| Apr 17, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.